Warren baby revived with naxolone after overdose


Warren 911 Call - Baby Not Breathing

Audio Clip

Another baby was revived last week in the city with the opiate-reversal drug naloxone, and police continue to investigate the cause.

WARREN — Another baby was revived last week in the city with the opiate-reversal drug naloxone, and police continue to investigate the cause.

Based on medical advice from the doctors who treated the baby girl, it is believed the child ingested an opiate, police said.

The lips of the 9-month-old girl were turning blue, and she was having trouble breathing when city detective Nick Carney arrived at her Douglas Street Northwest apartment building at 1:14 p.m. Thursday afternoon.

The first aid administered by Carney apparently helped, as the girl’s breathing improved.

Carney happened to be near the apartment when the call came over the radio and got to the home before ambulance personnel, who took over the girl’s care when they arrived.

“We’re investigating it as an overdose,” Sgt. Joe Kistler said. A full toxicology report will be needed to provide verification of what caused the child’s overdose, he added.

Carney took life-saving measures, including giving chest compressions, and the baby improved, police said. She was taken to ValleyCare Trumbull Memorial Hospital and immediately transferred to Akron Children’s Hospital, police said.

For the complete story, read Wednesday's Vindicator and Vindy.com

Don't Miss a Story

Sign up for our newsletter to receive daily news directly in your inbox.